3 ms·
[1] >A person who abuses Ritalin and combines the drug with marijuana is likely to make very poor choices, such as increasing the dose of Ritalin or combining i
by zxcvcxz 12y ago
[1] >A person who abuses Ritalin and combines the drug with marijuana is likely to make very poor choices, such as increasing the dose of Ritalin or combining it with other, more dangerous drugs.
This is pretty much the only risk they state. That I might get so out of it I start mixing more drugs with it.
There are no sources on the site either. The name of the site is also "ritalin addiction". Ritalin is not even known to be highly addictive, but if it is, isn't it more dangerous to abruptly cut off my (high) dose of the extended releases form of Ritalin (concerta) that I've been taking continuously for nearly ten years?
[2] the user snorted the methylphenidate. I don't snort pills or anything else.
[3] anecdotal. If you read the thread the user was inexperienced with marijuana and it sounds to me like they may have had a panic-attack.
If my doctor tried to use any of this as "evidence" to support his claim, he would not have had to ask me to leave.
I totally agree that there could be some danger, but what I'm really upset about was the fact that he wouldn't allow a discussion about my condition at all or explain the dangers.
I would argue the risks of abruptly quitting concerta out weigh the risk of lowering my dose and having a discussion about the risks and giving me the chance to choose to quit smoking marijuana over the next month.
since we're linking to unscientific studies, here is one that supports my claim that quitting a high dosage of methylphenidate abruptly is a bad strategy:
>3. Cold Turkey vs. Tapering
>How did you quit Ritalin? Did you abruptly stop and quit cold turkey or did you conduct a gradual taper? Many people can quit “cold turkey” without noticing much of anything. Others who quit cold turkey have a very difficult time coping with the severity of withdrawal. It is usually best to conduct a gradual taper by slowly reducing your dose over a period of weeks (or months in more long term users).
>The more gradually you taper, the easier it will be for your brain and body to readapt to functioning without the drug. By tapering you are giving your body and brain increments of time to adjust to functioning with reductions of your Ritalin dose. If at any time during tapering you notice severe symptoms that are difficult to cope with, you may want to taper at an even more gradual rate.
http://mentalhealthdaily.com/2014/06/25/ritalin-methylphenidate-withdrawal-symptoms-duration/ http://mentalhealthdaily.com/2014/06/25/ritalin-methylphenid...